Alert archive / Kentucky / Wind Advisories in 2025
Wind Advisory 1, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Feb 8, 2025, 2:40 PM EST for 25 counties in Kentucky. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2025, 2:40 PM EST (19:40 UTC)
- Expired
- Feb 8, 2025, 7:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
All 25 counties
Bell County, KY, Breathitt County, KY, Clay County, KY, Estill County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 494 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101 WWUS73 KJKL 081940 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 240 PM EST Sat Feb 8 2025 KYZ058-068-069-079-080-083>088-107>120-090000- /O.NEW.KJKL.WI.Y.0001.250208T1940Z-250209T0000Z/ Estill-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley- Knox-Bell-Harlan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Hazard, Mount Vernon, Annville, Pineville, Irvine, Whitley City, Brodhead, Elkhorn City, Paintsville, Wheelwright, South Williamson, Somerset, Inez, McKee, Burnside, Beattyville, Cumberland, Pippa Passes, Jenkins, Manchester, Ravenna, Williamsburg, Booneville, Hyden, Monticello, Stearns, Hindman, Middlesboro, Harlan, Coal Run, Prestonsburg, Corbin, Whitesburg, Jackson, Pikeville, Salyersville, Campton, Barbourville, and London 240 PM EST Sat Feb 8 2025 ...A WIND ADVISORY IS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds of 10 to 20 mph with gusts up to 45 mph. * WHERE...The Wind Advisory is for portions of east central, northeast, south central, and southeast Kentucky. * WHEN...The Wind Advisory is in effect until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ HAL
1 follow-up statement
817 WWUS73 KJKL 090003 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 703 PM EST Sat Feb 8 2025 KYZ058-068-069-079-080-083>088-107>120-090115- /O.EXP.KJKL.WI.Y.0001.000000T0000Z-250209T0000Z/ Estill-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley- Knox-Bell-Harlan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Cumberland, Middlesboro, Burnside, Irvine, Manchester, Williamsburg, Elkhorn City, Inez, Jenkins, Hazard, Monticello, Hindman, Jackson, Annville, Campton, Hyden, Prestonsburg, South Williamson, London, Mount Vernon, Ravenna, Salyersville, McKee, Coal Run, Corbin, Barbourville, Pineville, Stearns, Brodhead, Whitley City, Paintsville, Pippa Passes, Harlan, Whitesburg, Pikeville, Beattyville, Booneville, Somerset, and Wheelwright 703 PM EST Sat Feb 8 2025 ...WIND ADVISORY HAS EXPIRED... The widespread stronger wind gusts have subsided. However, localized strong wind gusts are still possible with the more intense showers through this evening. $$ GEERTSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 8, 6:46 AM EST, 7 hours 54 minutes earlier. Its key messages:
- Above normal temperatures will occur today ahead of a cold front but more seasonal temperatures will return for the remainder of the forecast period.
- An active weather pattern will continue, with multiple weather systems over the next week.
- Heavy rainfall threats return for Monday night through Tuesday, and Wednesday night into Thursday night, and again next weekend.
- The greatest potential for accumulating snow is Monday night into Tuesday, especially for the northern half of the forecast area.
Area forecast discussion, Feb 8, 6:46 AM EST, 7 hours 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 646 AM EST Sat Feb 8 2025 .KEY MESSAGES... - Above normal temperatures will occur today ahead of a cold front but more seasonal temperatures will return for the remainder of the forecast period. - An active weather pattern will continue, with multiple weather systems over the next week. - Heavy rainfall threats return for Monday night through Tuesday, and Wednesday night into Thursday night, and again next weekend. - The greatest potential for accumulating snow is Monday night into Tuesday, especially for the northern half of the forecast area. && .SHORT TERM...(Today through Sunday) Issued at 420 AM EST SAT FEB 8 2025 The latest surface analysis across the eastern CONUS is very active and will remain active through much of the short-term forecast period. To the north of the area, surface high pressure exists and to the south, a surface low is working through the Tennessee Valley. Locally, showers, associated with the approaching low's warm front, are moving across the Commonwealth and will continue through the remainder of the morning. For the remainder of the night into today; showers, associated with a warm front, will move through the area before lifting northeast out of the CWA by this afternoon. Once the warm front lifts northeast, the CWA will be under the regime of the warm sector with breezy southwesterly winds. Highs ahead of the approaching cold front are forecast to climb into the upper-60s across the Cumberland Plateau and low to mid-60s moving northeast. Along with the warming temperatures, breezy southwesterly sustained winds around 10 to 15 mph with gusts from 20 to 25 mph. As the surface feature pivots northeast and begins to move out of the region; the associated cold front will begin to dive southeast into the CWA. Along with the cold front, another round of showers with embedded thunderstorms will move through the area late tonight into early tomorrow morning. Once all said and done, total QPF with this event is expected to be a widespread 0.30" with a stripe of QPF across the middle portion of the CWA climbing to around 0.75" through Sunday morning. Opted to not go with a Flood Watch for this event due to 3-hour FFG over an inch, QPF under an inch, a progressive cold front and limited convective activity to provide instances of heavy rainfall. High pressure will build back into the region behind the exiting cold front and will remain dominate over much of the area minus increasing PoP chances that will develop Sunday afternoon for areas along and south of KY-80 and the high terrain of southeastern mountains. Also behind the cold front, post-frontal CAA will cause high temperatures will fall into the upper-30s to low to mid-40s. This colder temperatures may allow some snow development across the highest terrain in the southeastern mountains. .LONG TERM...(Sunday night through Friday) Issued at 313 AM EST SAT FEB 8 2025 An active weather pattern continues next week with the likelihood of three different storm systems impacting at least parts of eastern Kentucky. Each storm will have the potential to compound upon the other and result in continued high water issues given antecedent saturated soils and antecedent high water conditions already. Interests across eastern Kentucky will need to monitor the flooding potential situation closely. The first system looks to impact eastern Kentucky between Monday evening and the first half of Wednesday, though there are considerable uncertainties with regards to the start and end times for this event. The vast majority of ensemble members of the GFS, ECMWF, and CMC model systems depict a high likelihood of wintry precipitation impacting at least the northern half of the forecast area beginning Monday night and continuing into Tuesday, with NBM 24- hour probabilities of measurable snow ending at 7 PM Tuesday at 80 to greater than 90 percent roughly along and north of the Mountain Parkway corridor, decreasing to a 30 to 50 percent chance of measurable snow along the Hal Rogers Parkway and KY Highway 80 corridor. NBM 24-hour probabilities ending at 7 PM Tuesday for 2 inches or greater snowfall are in the 30 to 40 percent range roughly along and north of the Mountain Parkway, decreasing to 10 to 20 percent probabilities along the Hal Rogers Parkway and KY Highway corridor. Additionally, there is the potential for heavy precipitation to impact parts of the region and cause flooding issues with this system. 48-hour NBM probabilities for 1.00-inch or greater rainfall through 7 AM Wednesday exceed 80 percent along and south of the Cumberland and Hal Rogers Parkways (and KY Highway 80), with probabilities decreasing with northward extent to around 30 percent toward Fleming County in the far north of our forecast area. After a short break Wednesday, the next system impacts the eastern Kentucky late Wednesday into Thursday with another round of primarily rainfall, but can't rule completely the potential for additional snow, or even some freezing rain in a few locations. This looks to potentially be the weakest of the three systems next week, though there is at least a greater than 80 percent chance of one-quarter inch of precipitation with this system, with 48-hour probabilities of 1.00-inch or more precipitation ending at 7 AM Friday ranging 30 to 40 percent along and north of Interstate 64 to 50 to 75 percent along and south of the Mountain Parkway. As for snow, the best chances for any accumulating snow are capped at around 20 percent and confined to generally areas south and east of a Paintsville-to-Jackson line. The third and final system arrives next weekend, and while this is beyond the Day 7 period, this system has the potential to be the most impactful due to the compounding effects of the preceding systems, especially as it pertains to flooding. Early 72-hour probabilities for 1.00-inch or higher precipitation ending Tuesday, February 18th at 7 AM EST again favor southern and southeastern Kentucky with greater than 60 percent chances, tapering off to 40 to 50 percent chances for reaching or exceeding 1.00-inch precipitation along and north of the Interstate 64 corridor. Models also indicate the potential for some measurable snow accumulation as cold air spills in on the back side of this system, but this is way too far out to get excited about at this time. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) ISSUED AT 646 AM EST SAT FEB 8 2025 Terminals are a mix of MVFR and IFR with this TAF issuance. Over the next few hours, terminals remain IFR to MVFR as a warm front lift northeast into the region. Showers are expected to persist through much of the early morning before frontal passage occurs. A brief break in the rain is expected before a cold front brings another round of showers for this evening through later tonight. Before the cold front moves through the area, there will be improvement to categories but from MVFR to barely VFR. Also, increasing south to southwesterly winds are expected after 15Z/Saturday with sustained winds around 10 to 15 knots with gusts from 20 to 25 mph through the remainder of the TAF period. Once the cold front passes tonight, showers will dissipate and winds will slacken and shift to the northwest. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...VORST LONG TERM...CMC AVIATION...VORST
Hazardous weather outlook, Feb 8, 3:29 AM EST, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 329 AM EST Sat Feb 8 2025 KYZ044-050>052-060-068-069-079-080-083>088-104-106-107-109-110- 112>120-091200- Fleming-Montgomery-Bath-Rowan-Menifee-Rockcastle-Jackson-Pulaski- Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Elliott-Morgan- Johnson-Magoffin-Floyd-Breathitt-Knott-Owsley-Perry-Clay-Leslie- Letcher-Martin-Pike- 329 AM EST Sat Feb 8 2025 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Today and tonight. Isolated thunderstorms will be possible this evening as a cold front crosses the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rivers will continue to run high in some locations into early next week. Accumulating snow is possible for some locations, mainly from Monday night into Tuesday. Heavy rainfall is possible Monday night through Tuesday, and also Wednesday night into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ058-059-108-111-091200- Estill-Powell-Wolfe-Lee- 329 AM EST Sat Feb 8 2025 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Today and tonight. Rivers will continue to run high in some locations. Isolated thunderstorms will be possible this evening as a cold front crosses the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rivers will continue to run high in some locations into early next week. Accumulating snow is possible for some locations, mainly from Monday night into Tuesday. Heavy rainfall is possible Monday night through Tuesday, and also Wednesday night into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VORST/CMC
In the hours before
Local storm report, Feb 8, 2:29 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
229 PM EST Sat Feb 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Non-Tstm Wnd Gst 2 NNW Sidell 37.21N 83.84W
02/08/2025 M41 MPH Clay KY Mesonet
Mesonet station AS097 LONDON.
0201 PM Non-Tstm Wnd Gst Somerset Pulaski County 37.05N 84.61W
02/08/2025 M42 MPH Pulaski KY Mesonet
Mesonet station SOMK2 Somerset RAWS.
0155 PM Non-Tstm Wnd Gst Somerset Pulaski County 37.05N 84.62W
02/08/2025 M46 MPH Pulaski KY AWOS
AWOS station KSME Somerset Apt.
&&The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 6:02 AM EST | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Johnson, Magoffin, Martin and 6 more | 5 hr |
| Feb 8, 9:12 AM EST | Areal Flood Warning | JKL | Menifee, Montgomery, Morgan, Powell | 4 hr |
| Feb 8, 3:00 PM EST | River Flood Advisory | JKL | Floyd | 8 hr |
Nearby
Wind Advisories in Kentucky, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.